return to home page



Intimacy Expert  

  



Intimacy Expert Q&A's
Name: Adelina

Question:
Hi.

I read your e-mail back to me and, yes, I have been having a problem with depression. I'm taking Levoxyl for thyroid, Vicodin for pain, Climara for hormones. I have asked my doctor to help me in this matter, but she said that there is nothing she can do. But for me to maybe have a relaxing night and work up to it. It doesn't work for me. I just don't feel like doing anything. We have tried just about everything and still no feeling. I used to love to have sex and all of a sudden 2 years ago I seem to have lost all desires. What is wrong with me? My husband has been very good about not pushing the issue. I feel bad because I know he has needs.
Adelina

Answer:
Adelina,

Your depression needs to be treated. Depression affects not only mood, but energy level, sleep, and overall interest in pleasure. There are a variety of approaches for the treatment of depression --(only one of which is psychopharmacological). If your professional decides to place you on an antidepressant, there are a number on the market that have a more postive sexual side effect profile. Wellbutrin (assuming this is the right medication for you) has been found to actually increase sexual desire in some women. I suggest you find a prescribing professional who is well versed in the following areas: depression, pain & hormonal management, as well as relationship and sexual functioning. It's worth the effort to get the right clinician who can provide a "one stop shopping" approach by coordinating your treatment plan.

Dr. Sandy Scantling
Author of Extraordinary Sex Now.
Visit Dr. Sandy's Web site at: www.drsandy.com

Information provided by Dr. Scantling is general in nature and should not be construed as a substitute for a visit to and examination by your own personal physician.
Please read our disclaimer.

Return to Intimacy Expert's Archive